MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWC1US1N
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Does the author/surgeon believe that the neuwave devices mentioned in this article caused/contributed to the reported events in the article? investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: null.Device history batch: null.Device history review: the lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.
 
Event or Problem Description
It was reported via journal article title: the effect of tumor size and location on efficacy and safety of usand ct- guided percutaneous microwave ablation in renal cell carcinomas authors: sepideh shakeri1 · sohrab afshari mirak1 · amirhossein mohammadian bajgiran1 · allan pantuck2 · anthony sisk3 · preeti ahuja1 · david s.Lu1 · steven s.Raman1, citation: abdominal radiology (2019) 44:2308¿2315 https://doi.Org/10.1007/s00261-019-01967-8.This study cohort aims to evaluate the effect of tumor size and central location in short-term safety and efficacy of percutaneous ceus- and ct-guided mwa in biopsy-proven rcc tumors.From january 2013 to march 2017, 56 consecutive patients (44 males,25 females) median age of 66 years (27¿93) with suspicious renal masses,and who underwent percutaneous mwa, were included in this study.The tumor microwave ablation was performed using one or two commercially available 15-cm, 17-g needle antennas (neuwave pr 15; neuwave medical, madison, wis) mated to a 2.45-ghz microwave generator capable of 65 w per antenna (certus; neuwave medical, madison, wis).For exophytic lesions 2 cm or less, a single antenna was guided to the center of the lesion, bisecting it.For endophytic or larger than 2-cm lesions, two antennas were placed in the outer third of the lesion to trisect it.The majority of patients (67%) had a follow- up within 6¿12 months while 17% (1¿2 years), 10.2% (2¿3 years), and 5.8% (3¿5 years).Reported complication included: secondary technical success, lesions required second ablation.After the second ablation the complete necrosis was achieved without increasing the rates of complication or tumor recurrence(n=5).Local tumor progression (n=4).The overall complication was entirely comprised of grade i and ii events such as a self-limited retroperitoneal hematoma and post-procedural pain requiring narcotics (n=3).It was concluded, that the study cohort showed that ceus and ct-guided mwa is a safe and effective treatment for rccs regardless of tumor location and nephrometry score with a high rate of technical success, low complication and local tumor progression rates within a short-term follow-up period.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key12142615
Report Number3008769756-2021-00068
Device Sequence Number14517971
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public00853719006753
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNWC1US1N
Device Catalogue NumberNWC1US1N
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date07/09/2021
Patient Sequence Number1